Psychiatry & Psychology--General/Effexor withdrawal
Effex wrote at 2009-09-15 08:17:35
Dear John & Brittany,
These symptoms are well documented. John, if you are a health professional you are sadly misinformed about the intractable withdrawal symptoms of Effexor and similar drugs. Only a shill for GlaxoSmithKline would provide this sort of advice to someone clearly in a great deal of discomfort.
Brittany, I'd talk to your doctor about a managed taper off of this drug, and transition to another. I'm sorry to tell you that anecdotes, personal experience, and the literature all suggest that these symptoms can sometimes persist for years after taking Effexor. I would try to start getting it out of your system as soon as possible, in a managed way.
John, what Brittany is reporting is not anxiety. It's a physical sensation not unlike an electrical shock with alternating current. This drug should never have been put on the market.
MomOf4 wrote at 2013-11-03 18:04:41
I was also taking Effexor, my doctor had up to 150mg. Then if I missed a dose I would get these brain like zaps, so I tried not to ever miss a dose again. Then it came to the point if I wasn't taking it at the same time everyday the same symptoms were happening. Told my doctor I just can't handle it anymore. He decided to ween me off the Effexor which only made the brain zaps worse, it was awful. After being on a low enough dose to start something else he put me on sertraline (Zoloft ) 100mg I am now on 200 mg a day and I never miss my dose. I am also taking vyvanse,lorazepam, and my doctor just added buspirone 10mg three times a day. Last visit with my doctor increased the dose to 20mg three times a day. I haven't been able to remember to get that many doses in a day. Anyways the past four days I have been having the brain zaps again, don't know what is causing these symptoms again.